Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Fat Redistribution Syndrome Treatment

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...Changes in the way your body looks are caused by fat loss or build up. Fat loss may happen in the: Arms and legs (fat loss may cause bulging veins in the arms and legs) Buttocks Face (sunken cheeks) Fat build up may happen in the: Stomach Breasts Back of the neck ("buffalo hump") Round lumps of fat may appear under the skin (lipomas) Some studies show that lipodystrophy affects men and...
Ask the Experts

fat redistribution

I read your response to a question about changes in body shape from HIV meds. Other articles I've read say you can get fat redistribution, excessive fat in abdomen and buffalo hump or other abnormal fat accumulations from HIV meds. You are saying...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...Whoa! Re-read the response. What I have often said, and what is known, is that certain HIV medications are associated with certain changes in fat depots. The type of change that has been best linked to HIV meds is fat Read more »

fat lost in limbs

Hello Bob!I am not even sure if you can even answer this questiosn but i thought i would give it a shot. I am 27 years old and have been poz for three year. I thank GOD cause as of my labs from 10/03/04 my CD4 count is 1640 and viral load in...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...overstated! This includes Pozitoids who have not yet started antiretroviral therapy.The condition you are describing is called fat redistribution syndrome and can have components of fat accumulation as well as fat loss. Fat loss, often seen in... Read more »

Pot Belly

Are there HIV meds that cause the development of a pot belly and "jowls" under the ear. My husband is living with HIV, has lost weight in his butt and legs, but has developed an awfully large pot belly and "tits".
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...is unclear, but there are personal factors which may place a person at risk for the syndrome (for example, time living with HIV, CD4+ count at nadir, age) and certain medications are more associated with this syndrome than others (d4T and the... Read more »

lipo brain meds theory

Dear Dr. Ben YoungHere is info on that lipo med brain theoryAny thoughts? Subj: [lipodystrophy] Is lipodystrophy caused by the action of antiretroviral drugs in the brain? To: lipodystrophy@yahoogroups.com Sent from the Internet (Details) ...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for the reference--An interesting idea, but I have to say that there are other theories that are more plausible, though equally unsupported. BY Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...triglycerides. Lipodystrophy means abnormal fat changes. It is used to describe a number ofunwanted and potentially unhealthy changes in HIV+ people including: Body shape changes Lipohypertrophy: Fat gain in... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Read more »
AIDSinfo

An Overview of Sustiva (Efavirenz, Stocrin)

...medicine called a non-nucleoside reverse transcriptase inhibitor (NNRTI). NNRTIs block reverse transcriptase, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Efavirenz was approved by the FDA on September 17,... Read more »
The Body

A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain (Lipohypertrophy)

... For years now, it has been clear that HIV-positive people are especially prone to developing unusual increases of fat in specific parts of their bodies. What has been less clear is exactly what a person with this type of fat gain, known as... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
...Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer Read more »

2 years later

Posted by Anonymous, 4 Replies
...how bloated I am. Yet I can not wear my tennis bracelet any longer because it falls off my wrist. My arms and hands have no fat under them any longer and my legs and feet also look thin. I have been told that its menopause but my husband now... Read more »

Off Zyprexa--Loosing Too Much Weight

Posted by AphasiaNista, 1 Reply
...that much in the first place. And now I'm down to 131lbs. I'm on Truvada and Kaletra, and Mepron for PCP. I have no body fat at all, and obviously my metabolism is very high. Any suggestions for me to gain weight? Read more »